Weird alcohol rash with reactive arthritis?

the_debaser
the_debaser Member Posts: 2
edited 27. Dec 2010, 03:29 in Living with Arthritis archive
Hi everyone, first post so bear with me please. A couple of months ago I was diagnosed with Reiters Syndrome which probably came about as a result of catching Chlamydia (which has now been treated). Stupid, I know, but you live and learn. So basically some joints have been aching (neck, wrist, elbow, ankle) and some have swollen up, in particular two of my knuckles. Hopefully it should be temporary so I'm not too bothered about it despite the occasional debilitating day of pain.

I've been put on a number of anti-inflammatories like Naproxen and Diclofenac, none of which helped the inflammation so the docs now have me on some steroids which I started about 2 weeks ago. Currently I'm on 10mg per day of prednisolone which seems to help a bit. I've also been on 20mg per day of Omeprazole since starting the NSAIDs to help protect my stomach.

However, in the last month or so, before I started on the steroids, I've been getting the most terrible beer rashes all over my face/neck and on my knucles. I'm not Asian either so it's not Asian flush. Like it looks like a birthmark or something! However, it doesn't always happen. Yesterday, it being Christmas, I had a lot of beer and sprits and nothing. Today I had one hot whisky and within 10 minutes, bang, there it was. Really weird and incredibly annoying and it seems to be random. I sort of transform like this! :oops:

Does anyone have any similar experience as I can't see anything from searching? Anyway Merry Xmas.

Comments

  • tjt6768
    tjt6768 Member Posts: 12,170
    edited 30. Nov -1, 00:00
    Sorry to hear about the rash (oo, first time I've had to say that, lol. Sorry, I am not laughing at you... Just my daft sense of humour..) I don't have any words of wisdom or advice I'm afraid, just wanted to say welcome and hope things go well with the steroids etc..

    :))

    Be well

  • Colin1
    Colin1 Member Posts: 1,769
    edited 30. Nov -1, 00:00
    There are several things you can look up on the internet but look up LUPUS that can involve rash and redness especialy round the throat erea. Effects of LUPUS can also be simular to Arthrits. Its worth a look and in the short term at least untill you have seen your GP cut down or stop on the drink.
    All the best
    Colin
    c025.gif
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I think the best person to talk to is your GP. We are not doctors and certainly shouldn't tell you what it might or might not be. Anti-inflammatories do not necessarily give an instant result, perhaps a little more time on one of them would have helped before you hit the steroids - I wish you well with stopping them. DD

Who's Online

5
toady
toady
+4 Guests